Alert archive / South Dakota / Wind Advisories in 2017
Wind Advisory 13, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Nov 23, 2017, 2:07 PM CST for 18 counties in South Dakota. It took effect at Nov 24, 2017, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2017, 2:07 PM CST (20:07 UTC)
- In effect from
- Nov 24, 2017, 9:00 AM CST
- Expired
- Nov 24, 2017, 2:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
570 WWUS73 KABR 232007 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 207 PM CST Thu Nov 23 2017 SDZ003>006-009-010-015>018-033>037-045-048-051-240600- /O.NEW.KABR.WI.Y.0013.171124T1500Z-171124T2200Z/ Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter- Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 207 PM CST Thu Nov 23 2017 /107 PM MST Thu Nov 23 2017/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 4 PM CST /3 PM MST/ FRIDAY... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect from 9 AM CST /8 AM MST/ to 4 PM CST /3 PM MST/ Friday. * WINDS...Northwest 20 to 35 mph with gusts up to 45 mph. * TIMING...mid morning through mid afternoon Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ tdk
4 follow-up statements
311 WWUS73 KABR 240501 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1101 PM CST Thu Nov 23 2017 SDZ003>006-009-010-015>018-033>037-045-048-051-241315- /O.CON.KABR.WI.Y.0013.171124T1500Z-171124T2200Z/ Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter- Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 1101 PM CST Thu Nov 23 2017 /1001 PM MST Thu Nov 23 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 4 PM CST /3 PM MST/ FRIDAY... * WINDS...Northwest 20 to 35 mph with gusts up to 45 mph. * TIMING...Mid morning through mid afternoon Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
873 WWUS73 KABR 241000 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 400 AM CST Fri Nov 24 2017 SDZ003>006-009-010-015>018-033>037-045-048-051-241800- /O.CON.KABR.WI.Y.0013.171124T1500Z-171124T2200Z/ Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter- Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 400 AM CST Fri Nov 24 2017 /300 AM MST Fri Nov 24 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 4 PM CST /3 PM MST/ THIS AFTERNOON... * WINDS...Northwest 20 to 35 mph with gusts up to 45 mph. * TIMING...Mid morning through mid afternoon today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
803 WWUS73 KABR 241810 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1210 PM CST Fri Nov 24 2017 SDZ003>006-009-010-015>018-033>037-045-048-051-242200- /O.CON.KABR.WI.Y.0013.000000T0000Z-171124T2200Z/ Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter- Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 1210 PM CST Fri Nov 24 2017 /1110 AM MST Fri Nov 24 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... * WINDS...Northwest 20 to 35 mph with gusts up to 45 mph. * TIMING...through mid afternoon today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
824 WWUS73 KABR 242030 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 230 PM CST Fri Nov 24 2017 SDZ003>006-009-010-015>018-033>037-045-048-051-242130- /O.CAN.KABR.WI.Y.0013.000000T0000Z-171124T2200Z/ Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter- Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 230 PM CST Fri Nov 24 2017 /130 PM MST Fri Nov 24 2017/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Aberdeen has cancelled the Wind Advisory. The wind will continue to diminish as we head toward evening, thus the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 23, 2:06 PM CST, 1 minute earlier.
Area forecast discussion, Nov 23, 2:06 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Aberdeen SD
206 PM CST Thu Nov 23 2017
.SHORT TERM...(This Evening through Friday)
Issued at 152 PM CST Thu Nov 23 2017
The main challenges for the very short range are winds/temps/rain
chc. A decent looking system will graze the cwa late tnt and Friday
morning. Moisture profiles look a bit better for Friday vs
yesterday, so expanded pops are okay. The system does move through
fairly quickly, thus most pcpn chances will be limited to Friday
morning.
The system will also usher in gusty winds, especially with the
initial pressure surge, and then later as low levels mix out to
around H85. It looks to be a low end situation, but have decided to
go along with offices to my west and north, and issue an advisory for
late Friday morning and afternoon. GFS bufr soundings indicate that
the best mix down winds will probably occur from 11am to 3pm. The
gusty winds and relatively mild temperatures will also contribute to
high or very high fire danger over most of the area Friday
afternoon.
Temperatures should remain mild despite some cooling aloft. Deep
mixing layer will allow for temps to climb back into the 50s Friday
afternoon after morning clouds depart the region.
.LONG TERM...(Friday Night through Thursday)
Issued at 152 PM CST Thu Nov 23 2017
Not much to write about with this forecast as we continue to see
mild temperatures and dry conditions as the continuing story.
Warmest readings are Sunday/Monday though the warm surge doesn't get
going till mid day Sunday so eastern counties may miss out
initially. A front swings through Monday but with warm air initially
in place, we may benefit from the added mixing - though the warm
feelings may be negated by some wind gustiness. This may very much
be a replay of conditions we experience today/Friday. A less
impressive warm surge is noted for the second half of the work
week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1117 AM CST Thu Nov 23 2017
Vfr conditions are expected through the taf valid period at all
terminals.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Wind Advisory from 9 AM CST /8 AM MST/ to 4 PM CST /3 PM MST/
Friday for SDZ003>006-009-010-015>018-033>037-045-048-051.
MN...None.
&&
SHORT TERM...TDK
LONG TERM...Connelly
AVIATION...TDKHazardous weather outlook, Nov 23, 4:36 AM CST, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 436 AM CST Thu Nov 23 2017 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-241045- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- 436 AM CST Thu Nov 23 2017 /336 AM MST Thu Nov 23 2017/ This Hazardous Weather Outlook is for portions of west central Minnesota, central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday will be very windy, out of the northwest with gusts upwards of 45 mph. With temperatures much above average and these very strong winds, high to very high grassland fire danger can be expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. SD
Nearby
Wind Advisories in South Dakota, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.